Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 94, NWS Nashville, TN

May 14, 2005Cheatham County, Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 14, 2005, 2:23 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2005, 2:23 PM CDT (19:23 UTC)
Expired
May 14, 2005, 3:00 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cheatham County, TN, Davidson County, TN

The radar

The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 141923
SVROHX
TNC021-037-142000-
/O.NEW.KOHX.SV.W.0094.050514T1923Z-050514T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
223 PM CDT SAT MAY 14 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHEATHAM COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF ASHLAND CITY
  DAVIDSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF NASHVILLE

* UNTIL 300 PM CDT

* AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR PEGRAM...OR ABOUT
  7 MILES SOUTH OF ASHLAND CITY...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NASHVILLE BY 250 PM CDT
  6 MILES NORTH OF OAK HILL BY 255 PM CDT
  8 MILES SOUTHWEST OF OLD HICKORY BY 300 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3628 8716 3610 8717 3601 8662 3633 8666

$$

JAO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:30 PM CDT, 53 minutes earlier.

Area forecast discussion, May 14, 1:30 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
130 PM CDT SAT MAY 14 2005

.DISCUSSION...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM FOR EASTERN MIDDLE
TN AND PLATEAU. LINE OF SEVERE THUNDERSTORMS AT EARLIER AFTERNOON
MOVING EAST WITH SOME BOWING IN LINE IN WESTERN PUTNAM COUNTY. HAVE
HAD A FEW REPORTS OF WIND DAMAGE AND HAIL BACK IN RUTHERFORD COUNTY
EARLIER.

BEGINNING TO SEE SOME NEW CONVECTION IN WESTERN KY AT THIS TIME DOWN
INTO NORTHWEST MIDDLE TN. EXPECT MORE CONVECTION TO REFIRE AHEAD OF
COLD FRONT CURRENTLY RUNNING DOWN ALONG MISSISSIPPI RIVER JUST NOW
ENTERING FAR WESTERN TN. STILL THINK ISOLATED SEVERE IS POSSIBLE
LATER THIS AFTERNOON AND EVENING BEFORE COLD FRONT ARRIVES.

LATEST RUC RUN HAS NEW DEVELOPMENT THIS AFTERNOON OVER WESTERN AREAS
OF MIDDLE TN AHEAD OF COLD FRONT. THIS SHOULD WORK EAST WHILE ENDING
FROM THE WEST DURING EVENING EXCEPT PLATEAU WHERE IT MAY GO UNTIL
MIDNIGHT.

&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BOYD
01
Hazardous weather outlook, May 14, 10:24 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1024 AM CDT SAT MAY 14 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1024 AM CDT SAT MAY 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT SWEEPING ACROSS THE THE MID STATE WILL BRING A SLIGHT
RISK FOR SEVERE STORMS TODAY. ISOLATED SEVERE STORMS ARE POSSIBLE
WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS BEING THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE
TODAY.

BOYD
01

In the hours before

Special weather statement, May 14, 11:07 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1107 AM CDT SAT MAY 14 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-141700-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1107 AM CDT SAT MAY 14 2005

...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CDT FOR THE EASTERN HALF
MIDDLE TENNESSEE INCLUDING THE CUMBERLAND PLATEAU...

THE LINE OF THUNDERSTORMS IN MIDDLE TENNESSEE...ALONG INTERSTATE
65...WILL CONTINUE TO TRACK EASTWARD THIS MORNING AND INTO THE
AFTERNOON HOURS. DAMAGING WINDS AND HAIL CAN BE EXPECTED TO
OCCUR IN THE STRONGER STORMS.

THE AIR MASS ACROSS EASTERN MIDDLE TENNESSEE HAS CONTINUED TO
DESTABILIZE. SURFACE BASED LAPSE RATES HAVE REACHED OR EXCEEDED
7 DEGREES CELSIUS PER KILOMETER. ALSO...CONVECTIVE ENERGY
THROUGH THE MID LEVELS HAS CONTINUED TO INCREASE. WINDS AT THE
MID LEVELS REMAIN IN THE 30 TO 40 KNOT RANGE ACROSS TENNESSEE.

BOYD
01
Local storm report, May 14, 11:58 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT SAT MAY 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     TSTM WND DMG     6 N MURFREESBORO        35.94N 86.39W
05/14/2005                   RUTHERFORD         TN   TRAINED SPOTTER

            STRAIGHT LINE WINDS BLEW A RAILROAD CROSSING GUARD ARM
            DOWN IN FLORENCE. ALSO SEVERAL LARGE TREE LIMBS BROKEN
            OFF. PENNY SIZE HAIL REPORTED IN BLACKMAN JUST WEST OF
            FLORENCE.

&&

BBOYD
Special weather statement, May 14, 12:50 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 PM CDT SAT MAY 14 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-141900-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1250 PM CDT SAT MAY 14 2005

...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CDT FOR THE EASTERN HALF
MIDDLE TENNESSEE INCLUDING THE CUMBERLAND PLATEAU...

A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO ADVANCE
EASTWARD THROUGH EASTERN MIDDLE TENNESSEE. AT EARLY AFTERNOON...
THE LINE EXTENDED FROM COOKEVILLE TO CENTERTOWN IN WARREN COUNTY...
TO NORMANDY IN SOUTHEAST BEDFORD COUNTY.

NEWLY DEVELOPED SHOWERS AND THUNDERSTORMS...WERE FORMING IN WESTERN
MIDDLE TENNESSEE NEAR CAMDEN AND CLARKSVILLE. THIS ACTIVITY WAS
AHEAD OF A SLOW MOVING COLD FRONT THAT EXTENDED FROM JUST
NORTHWEST OF CLARKSVILLE TO ABOUT MEMPHIS. ISOLATED SEVERE STORMS
ARE POSSIBLE AHEAD OF THE COLD FRONT AS IT MOVES EAST ACROSS MIDDLE
TENNESSEE THIS EVENING.

BOYD
01
Local storm report, May 14, 1:25 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
125 PM CDT SAT MAY 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     ALGOOD                  36.20N 85.45W
05/14/2005                   PUTNAM             TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED NUMEROUS BRANCHES DOWN IN ALGOOD
            AND ALSO IN THE WESTERN PART OF THE COUNTY.

&&

ORCHANIAN
Local storm report, May 14, 1:29 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
129 PM CDT SAT MAY 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     LIVINGSTON              36.39N 85.33W
05/14/2005                   OVERTON            TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED POWER LINES AND TREE LIMBS DOWN
            IN LIVINGSTON.

&&

ORCHANIAN
Local storm report, May 14, 2:06 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT SAT MAY 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     SPARTA                  35.93N 85.47W
05/14/2005                   WHITE              TN   TRAINED SPOTTER

            TRAINED SPOTTER AT WHITE COUNTY FIRE DEPT. REPORTED TREES
            DOWN AROUND THE COUNTY.

&&

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 10:31 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson29 min
May 14, 10:52 AM CDTSevere Thunderstorm WarningOHXSumner, Trousdale23 min
May 14, 10:59 AM CDTSevere Thunderstorm WarningOHXMarshall, Rutherford, Williamson31 min
May 14, 12:05 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall25 min
May 14, 12:21 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith24 min
May 14, 12:40 PM CDTSevere Thunderstorm WarningOHXOverton, Putnam35 min
May 14, 1:52 PM CDTSevere Thunderstorm WarningOHXDickson23 min
May 14, 1:52 PM CDTSevere Thunderstorm WarningOHXDickson23 min
May 14, 2:10 PM CDTSevere Thunderstorm WarningOHXCheatham35 min
May 14, 2:15 PM CDTSevere Thunderstorm WarningOHXRobertson30 min
May 14, 2:53 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.